Alert archive / New York / Special Weather Statements in 2010
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 19, 2010, 8:40 PM EDT for Allegany County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2010, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 19, 2010, 9:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS81 KBUF 200040 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 840 PM EDT SAT JUN 19 2010 NYZ020-021-200145- ALLEGANY NY-CATTARAUGUS NY- 840 PM EDT SAT JUN 19 2010 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ASHFORD...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... FRANKLINVILLE ISCHUA CUBA RUSHFORD FRIENDSHIP BELFAST ANGELICA LAT...LON 4246 7792 4219 7790 4220 7863 4238 7865 $$ TJP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:28 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 3:28 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EDT SAT JUN 19 2010 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS THE REGION TONIGHT WITH JUST A FEW SHOWERS. SOMEWHAT DRIER AIR WILL FOLLOW ON SUNDAY WITH A MIX OF CLOUDS AND SUN. HIGH PRESSURE WILL CREST OVER THE LOWER LAKES AND PROVIDE A FINE JUNE DAY ON MONDAY BEFORE UNSETTLED WEATHER RETURNS FOR THE MID WEEK PERIOD AS A FRONTAL SYSTEM STALLS NEAR THE AREA. && .NEAR TERM /THROUGH SUNDAY/... AXIS OF CLOUDINESS AND LIMITED CONVECTION HAS BEEN CROSSING WESTERN NY EARLY THIS AFTERNOON BUT FAIRLY STRONG CAP AT AROUND 700 MB HAS INHIBITED DEVELOPMENT. ONLY A FEW HEAVY SHOWERS AND ISOLD TSTMS HAVE BLOSSOMED ALONG THE FRONT EDGE OF THIS FEATURE...BUT SOME SIGNS OF STRENGTHENING AT PRESS TIME AS THIS AREA ENCOUNTERS GREATER INSTABILITY OVER CNTRL NY. WILL CARRY TSTM THREAT FROM OSWEGO TO LEWIS COUNTIES THROUGH ABOUT 22Z. OTHERWISE...SHARP CLEARING RETURNING TO THE WEST...AND NOTHING BUT SUNSHINE EXISTS WEST ACROSS ONTARIO AND EASTERN MICH. SOME CLOUDINESS ASSOC WITH WEAK COLD FRONT OVER NORTHERN LOWER MICH BUT SHOWERS EVEN THERE FEW AND FAR BETWEEN. CU FIELDS TRYING TO DEVELOP FROM LONDON TO DETROIT...WE'LL MONITOR FOR ANY DEVELOPMENT THERE BUT AGAIN...CAP APPEARS FAIRLY STRONG. ALSO NEED TO KEEP AN EYE ON THE AREA CATT/ALLEG TO WYO COS NEXT FEW HOURS AS SOME LIMITED LK BREEZE CONVERGENCE COMBINES WITH RENEWED HEATING. 12Z MODEL GUIDANCE CUT BACK SHARPLY ON ANY QPF FOR TONIGHT... ESSENTIALLY ZERO EVERYWHERE. CANT BE TOTALLY CONFIDENT OF THIS...WITH SUCH LONG DAYS AND THE POTENTIAL FOR SEVERAL HOURS OF HEATING OVER SRN ONTARIO CANT RULE OUT SOME CONVECTION POPPING ALONG SOME LK BREEZE BOUNDARIES (YXU-DTW NOTED ABOVE) WHICH WOULD ADVECT INTO OUR AREA THIS EVENING...AND COLD FRONT DOES IN FACT WORK ACROSS LOWER LAKES LATER TONIGHT...BUT IT WILL BE WEAK AND FAIRLY WASHED OUT AT THE SFC. WIND FIELDS ARE NOT VERY STRONG...MAXING OUT AROUND 30-35 KTS AT 5-10 K FT. INHERITED SUCH HIGH POPS AND QUALIFIERS SO DONT WANT TO TOTALLY DROP EVERYTHING YET...SO WILL JUST DROP BACK TO 30-40 POPS FOR CHC SHWRS/TSTMS FOR A FEW HOURS LATER THIS EVENING AND OVERNIGHT AND DROP ANY ENHANCEMENT...BUT AGAIN...EVE SHIFT WILL HAVE TO MONITOR WHETHER ANYTHING DEVELOPS AT ALL. AS FOR SUNDAY...MAIN MID LEVEL TROF SLOWLY WORKS ACROSS THE AREA DURING THE AFTERNOON SO WE SHOULD SEE FAIRLY ABUNDANT DIURNAL CLOUD...BUT W-NW FLOW SHOULD ALLOW FOR GOOD SHADOWING SOUTH OF LK ONTARIO AND SE OF LK ERIE AS SFC RIDGING GRADUALLY WORKS IN. CANT RULE OUT A SHOWER...BUT LOWERED POPS TO 20 WEST AND 30 EAST. 850 MB TEMPS STILL IN 12-13C RANGE...WHICH WOULD SUPPORT 75-80 WITH A DECENT AMT OF SUN. WINDS WILL BE A BIT LIGHTER ON THE WATERWAYS THAN TODAY..BUT STILL MODERATE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH WEDNESDAY/... MODELS CONTINUE TO SHOW A FLAT RIDGE ALOFT ALONG THE NORTHERN BORDER OF THE U.S. THROUGH MUCH OF THE WEEK. IN THIS TYPE OF PATTERN IT IS OFTEN DIFFICULT TO TIME SHORT WAVES AS THEY MOVE ALONG IN THE PROGRESSIVE FLOW. SUNDAY NIGHT I EXPECT SKIES TO CLEAR AND ACROSS THE REGION AS SURFACE HIGH ESTABLISHES ITSELF. WITH SOIL MOISTURE CONDITIONS WHAT THEY ARE I EXPECT SOME VALLEY FOG TO DEVELOP OVERNIGHT. MONDAY SHOULD BE A NICE DAY OVERALL WITH HIGH CENTERED OVER WNY. MAX TEMPS SHOULD HOVER AROUND 80F WITH LOCAL LAKE BREEZES KEEPING SHORELINES A BIT COOLER. I HAVE TENDED TOWARD THE SREF/GEM SOLUTION FOR MONDAY NIGHT INTO WEDNESDAY ON TIMING OF PCPN ASOCD WITH SHORT WAVE MOVING EAST OUT OF THE PLAINS. STILL WAY TOO EARLY TO PINPOINT TIMING AND AMOUNT OF PCPN BUT THERE IS THE POTENTIAL FOR ANOTHER ROUND OF MORE SIGNIFICANT RAINFALL BASED ON THE SURFACE WEATHER FEATURES THAT SET UP THROUGH MID WEEK. IN PARTICULAR, OUR REGION LINES UP TO THE NORTH OF A WARM FRONTAL BOUNDARY TUE NIGHT INTO WEDNESDAY WITH WESTERLY FLOW ALOFT SUGGESTING A PROLONGED PERIOD OF TRAINING TYPE ACTIVITY ACROSS THE REGION. IN FACT, HPC QPF FORECASTS THROUGH THE 120 HR TIME FRAME INTO MID WEEK SUGGESTS CONSIDERABLE RAINFALL ACROSS UPSTATE NEW YORK. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER LEVEL SHORT WAVE FORECAST TO SPEED EASTWARD ALONG THE NORTHERN BORDER WEDNESDAY NIGHT INTO THURSDAY MORNING AND IN ITS WAKE WE SHOULD BEGIN TO SEE DRYING AS WEAK, FLATTENED RIDGE RE-ESTABLISHES ITSELF ACROSS THE UPPER GREAT LAKES AND EVENTUALLY BUILDS EASTWARD ACROSS LOWER GREAT LAKES. AS A RESULT, I EXPECT THINGS TO DRY OUT LATE IN THE WEEK WITH SEASONABLE TEMPERATURES GOING INTO THE WEEKEND. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... GENERALLY VFR FOR THE REST OF THIS AFTERNOON AFTER SOME CONVECTION EAST OF LAKE ONTARIO...INCL KART...THROUGH ABOUT 22Z. THERE IS ALSO A LOW THREAT OF SHOWERS AND THUNDERSTORMS LATER THIS EVENING AS A COLD FRONT WORKS ACROSS THE REGION. THE THREAT IS DIMINISHED FROM PREVIOUSLY EXPECTED...SO JUST ADDED ANOTHER "CB" QUALIFIER FROM ABOUT 01Z TO 06Z FOR THE WESTERN SITES. CIGS SHOULD DROP INTO THE MVFR RANGE AFTER THE FROPA HOWEVER...AND REMAIN SO THROUGH AT LEAST 14-15Z SUNDAY BEFORE GRADUALLY LIFTING TO VFR. OUTLOOK... SUNDAY...MAINLY VFR BUT MVFR CIGS POSSIBLE OVER THE HIGHER TERRAIN. MONDAY...VFR. TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR BUT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THURSDAY...VFR. && .MARINE... WINDS HAVE JUST NOT VEERED ENOUGH ON LK ERIE TO ALLOW WAVES TO PICK UP SIGNIFICANTLY...SO LOWERED SMALL CRAFT ADVISORIES. THERE IS A LOW RISK OF A FEW THUNDERSTORMS ON ANY OF THE WATERWAYS LATER THIS EVENING AS A WEAK COLD FRONT GETS CLOSER. WINDS WILL BE LIGHT TO MODERATE WEST TO NORTHWEST ON SUNDAY IN THE WAKE OF THE FRONT. THEY WILL REMAIN LIGHT MONDAY AS A RIDGE CROSSES THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...TAN LONG TERM...TAN AVIATION...SFM MARINE...SFM/TAN
Hazardous weather outlook, Jun 19, 3:36 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 336 PM EDT SAT JUN 19 2010 NYZ001>008-010>014-019>021-085-201945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 336 PM EDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-201945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 336 PM EDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 19, 5:13 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT SAT JUN 19 2010
NYZ006>008-192230-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
513 PM EDT SAT JUN 19 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING A BURST OF RAIN...CLOUD
TO GROUND LIGHTING STRIKES...GUSTY WIND AND SMALL HAIL. THIS STORM
WAS LOCATED 9 MILES SOUTHWEST OF BARNES CORNERS...AND MOVING EAST
AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
BARNES CORNERS
COPENHAGEN
DEFERIET
LOWVILLE
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
LAT...LON 4366 7511 4359 7596 4376 7605 4414 7563
4398 7515
THOMASSpecial weather statement, Jun 19, 7:31 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 731 PM EDT SAT JUN 19 2010 NYZ012-020-021-200030- ALLEGANY NY-CATTARAUGUS NY-WYOMING NY- 731 PM EDT SAT JUN 19 2010 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR OTTO...AND MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4254 7809 4227 7806 4222 7885 4245 7886 TJP
Special weather statement, Jun 19, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 840 PM EDT SAT JUN 19 2010 NYZ020-021-200145- ALLEGANY NY-CATTARAUGUS NY- 840 PM EDT SAT JUN 19 2010 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ASHFORD...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... FRANKLINVILLE ISCHUA CUBA RUSHFORD FRIENDSHIP BELFAST ANGELICA LAT...LON 4246 7792 4219 7790 4220 7863 4238 7865 TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:17 PM EDT | Special Weather Statement | BUF | Oswego | 58 min |
| Jun 19, 9:19 PM EDT | Areal Flood Advisory | BUF | Allegany, Cattaraugus | 96 min |
| Jun 19, 9:28 PM EDT | Special Weather Statement | BUF | Lewis | 47 min |
| Jun 20, 12:42 AM EDT | Special Weather Statement | BUF | Lewis | 48 min |
Nearby
Special Weather Statements in New York, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.